Alert archive / Maryland / Areal Flood Advisories in 2011

Areal Flood Advisory 178, NWS Philadelphia/Mount Holly

September 8, 2011Kent County, Sussex County, Delaware; Caroline County, Queen Anne's County, Talbot County, Maryland

NWS Philadelphia/Mount Holly issued this areal flood advisory at Sep 8, 2011, 1:51 PM EDT for Kent County, Sussex County, Delaware; Caroline County, Queen Anne's County, Talbot County, Maryland. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Sep 8, 2011, 1:51 PM EDT (17:51 UTC)
Expired
Sep 8, 2011, 7:44 PM EDT
In force
6 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Kent County, DE, Sussex County, DE, Caroline County, MD, Queen Anne's County, MD, Talbot County, MD

The radar

The Dover AFB radar (KDOX), 28 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 327 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
327 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

204 
WGUS81 KPHI 081751
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
151 PM EDT THU SEP 8 2011

DEC001-005-MDC011-035-041-082145-
/O.NEW.KPHI.FA.Y.0178.110908T1751Z-110908T2145Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KENT DE-CAROLINE MD-QUEEN ANNE'S MD-TALBOT MD-SUSSEX DE-
151 PM EDT THU SEP 8 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLOOD ADVISORY FOR...
  KENT COUNTY IN CENTRAL DELAWARE...
  CAROLINE COUNTY IN EASTERN MARYLAND...
  QUEEN ANNE'S COUNTY IN NORTHEAST MARYLAND...
  EASTERN TALBOT COUNTY IN EASTERN MARYLAND...
  SUSSEX COUNTY IN SOUTHERN DELAWARE...

* UNTIL 545 PM EDT

* AT 149 PM EDT...NATIONAL WEATHER RADAR INDICATED A DEVELOPING AREA
  OF HEAVY RAIN OVER PORTIONS OF SOUTHERN DELAWARE AND NEARBY 
  NORTHEAST MARYLAND. RAINFALL RATES OF AROUND AN INCH AN HOUR WILL
  RESULT IN STREET FLOODING...AS WELL AS RISES ON CREEKS AND STREAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3846 7571 3865 7572 3869 7583 3867 7595
      3860 7598 3856 7605 3861 7611 3911 7613
      3916 7604 3920 7606 3924 7601 3925 7577
      3930 7575 3931 7559 3937 7551 3932 7543
      3924 7538 3907 7539 3882 7519 3845 7517

$$

KRUZDLO
2 follow-up statements
942 
WGUS81 KPHI 082132
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
532 PM EDT THU SEP 8 2011

DEC001-005-MDC011-035-041-090045-
/O.EXT.KPHI.FA.Y.0178.000000T0000Z-110909T0045Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KENT DE-CAROLINE MD-QUEEN ANNE'S MD-TALBOT MD-SUSSEX DE-
532 PM EDT THU SEP 8 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE

* FLOOD ADVISORY FOR...
  KENT COUNTY IN CENTRAL DELAWARE...
  CAROLINE COUNTY IN EASTERN MARYLAND...
  QUEEN ANNE'S COUNTY IN NORTHEAST MARYLAND...
  EASTERN TALBOT COUNTY IN EASTERN MARYLAND...
  SUSSEX COUNTY IN SOUTHERN DELAWARE...

* UNTIL 845 PM EDT

* AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
MODERATE RAIN WAS STILL FALLING ACROSS PORTIONS OF THE ADVISED AREA. 
STREET FLOODING...AS WELL AS RISES ON CREEKS AND STREAMS ARE 
EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3846 7571 3865 7572 3869 7583 3867 7595
      3860 7598 3856 7605 3861 7611 3911 7613
      3916 7604 3920 7606 3924 7601 3925 7577
      3930 7575 3931 7559 3937 7551 3932 7543
      3924 7538 3907 7539 3882 7519 3845 7517

$$

KRUZDLO
342 
WGUS81 KPHI 082344
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
744 PM EDT THU SEP 8 2011

DEC001-005-MDC011-035-041-082354-
/O.CAN.KPHI.FA.Y.0178.000000T0000Z-110909T0045Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KENT DE-CAROLINE MD-QUEEN ANNE'S MD-TALBOT MD-SUSSEX DE-
744 PM EDT THU SEP 8 2011

...THE FLOOD ADVISORY HAS BEEN CANCELLED FOR SUSSEX...EASTERN
TALBOT...QUEEN ANNE'S...CAROLINE AND KENT COUNTIES...

A PORTION OF THE FLOOD ADVISORY AREA HAS BEEN UPGRADED TO A FLOOD 
WARNING TO ADDRESS THE VERY HEAVY RAIN THAT FELL EARLIER THIS 
AFTERNOON.

LAT...LON 3846 7571 3865 7572 3869 7583 3867 7595
      3860 7598 3856 7605 3861 7611 3911 7613
      3916 7604 3920 7606 3924 7601 3925 7577
      3930 7575 3931 7559 3937 7551 3932 7543
      3924 7538 3907 7539 3882 7519 3845 7517

$$

HAYES

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Sep 8, 1:33 PM EDT, 18 minutes earlier.

Area forecast discussion, Sep 8, 1:33 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
133 PM EDT THU SEP 8 2011

.SYNOPSIS...
A LARGE AND PERSISTENT AREA OF LOW PRESSURE ASSOCIATED WITH THE
REMNANTS OF TROPICAL STORM LEE WILL CONTINUE TO MEANDER OVER THE
OHIO VALLEY INTO FRIDAY. THIS LOW WILL FINALLY BEGIN TO WEAKEN AND
LOSE ITS GRIP ON THE REGION OVER THE WEEKEND. AT THE SAME TIME
HURRICANE KATIA WILL MOVE NORTHWARD A FEW HUNDRED MILES OFF THE
ATLANTIC COAST. HOWEVER, UNSETTLED WEATHER MAY CONTINUE INTO
EARLY SUNDAY AS WEAKENING LOW PRESSURE MOVES EASTWARD AND PAST
OUR AREA SATURDAY NIGHT OR EARLY SUNDAY. HIGH PRESSURE IS EXPECTED
SUNDAY AND INTO EARLY NEXT WEEK...BUT ANOTHER SLOW-MOVING COLD
FRONT MAY AFFECT THE AREA TUESDAY NIGHT, AND POSSIBLY INTO
WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WE ARE SEEING SIGNS OF THE PERSISTENT TROPICAL CONNECTION STARTING
TO FRAY. WHILE THE LOW LEVEL FLOW IS BECOMING LESS CONVERGENT, THE
ENTRANCE REGION OF THE H2.5 JET STILL HAS TO STILL MOVE THROUGH
OUR CWA FROM CENTRAL PA. THE MODELS ARE STILL FORECASTING
INSTABILITY ALOFT, SO WHILE IT MAY BE IN A MORE DEPLETED MANNER,
SHOWERS WITH VERY HEAVY RAIN AND ISOLATED THUNDERSTORMS WILL OCCUR
THIS AFTERNOON. TEMPERATURES WERE ADJUSTED BASED ON CURRENT READINGS.
AND DIMINISHED EXPECTATIONS.

QUITE A PLUME OF MOISTURE ON THE WATER VAPOR IMAGERY EAST OF THE
SPINNING MID LEVEL VORTEX AND ACROSS OUR AREA EARLY THIS MORNING,
AND ENERGY CONTINUES TO LIFT UP THE EAST SIDE OF THE VORTEX AS THE
UPPER JET MAKES SLOW PROGRESS FROM THE APPALACHIANS TOWARD THE
COAST. WE ALSO SEE THE FLOW FROM H8 TO THE SURFACE SUGGESTING
UPSLOPING OVER AREAS NEAR AND NORTHWEST OF THE FALL LINE. FINALLY,
THERE IS A WARM FRONT LIFTING SLOWLY TOWARD SAID FALL LINE. WITH ALL
THAT, WE BASICALLY MAINTAIN THE RATHER DIRE FORECAST AND THE FLOOD
WATCH. THE ONLY CHANCE POPS WE CARRY ARE OVER PARTS OF THE OCEAN AND
THE FAR SOUTHEASTERN ZONES TODAY. WE GO CATEGORICAL MOST EVERYPLACE
ELSE WITH A BUFFERING AREA OF LIKELY POPS. WINDS ARE NOT EXPECTED
TO BE OF CONCERN IN THE NEAR TERM.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
BECAUSE THE MODELS ARE FORECASTING INSTABILITY ALOFT INTO THE
EVENING AND THERE HAS YET TO BE A SEVERING OF THE TROP CONNECTION,
WE EXTENDED THE FLOOD WATCH THROUGH THE EVENING.

THE UPPER JET IS FORECAST TO PASS TO THE EAST TONIGHT, AND WE HOPE
THAT, WITH THAT, WE WILL SEE LESS ENERGY MOVING INTO OUR AREA TO ACT
ON THE STILL RATHER PLENTIFUL MOISTURE. TEMPERATURES ARE MAINLY
CONTINUITY WITH A LITTLE NUDGE UP SOUTH AND DOWN NORTH.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE PERSISTENT UPPER LOW OVER THE OHIO VALLEY REMAINS IN PLACE AT
THE START OF THE PERIOD AND HURRICANE KATIA IS PASSING SEVERAL
HUNDRED MILES OFF THE COAST. THE LOW MAY BE A BIT FURTHER W THAN
IN PRECIOUS DAYS SO FRIDAY DOESN'T LOOK NEARLY AS WET, BUT THERE
WILL BE PRECIP CHCS, NONETHELESS. AS FAR AS HURCN KATIA GOES, ITS
IMPACTS WILL BE LIMITED TO THE MARINE AREA. AS THE UPR LOW SPINS,
IT WILL BRING WAVES OF MOISTURE TO THE REGION AND TRIGGER SHWRS AND
PSBL TSTMS. THE LOW WILL BEGIN TO FILL AND WEAKEN ON SATURDAY AND
EXPECT PRECIP CHCS TO DECREASE FURTHER THRU THE WEEKEND. HOWEVER,
THERE WILL STILL BE CHCS OF MAINLY AFTN/EVENING SHWRS AND TSTMS.

THE LOW SHOULD FINALLY LOSE ITS GRIP ON THE REGION BY SUNDAY NIGHT
AS WEAK HIGH PRESSURE MOVES IN. IT LOOKS LIKE WE COULD HAVE A
COUPLE OF DRY DAYS. A CDFNT IS THEN EXPECTED TO APPROACH THE
REGION FROM THE NW TUESDAY NIGHT INTO WEDNESDAY. THIS FRONT IS
EXPECTED TO BRING ANOTHER SHOT OF PRECIPITATION. HOWEVER, THE GOOD
NEWS IS, THE LATEST MDL RUNS HAVE TRENDED DRIER WITH THIS FRONT,
SO HOPEFULLY THAT TREND CONTINUES.

HIGH TEMPS TEMPS WILL GENLY BE IN THE 70S TO LOWER 80S THRU THE
PD. WITH LOWS IN THE 60S.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

ANOTHER MVFR TO IFR FORECAST WAS ISSUED AT 18Z. WE ARE SEEING
SIGNS THAT THE PERSISTENT TROPICAL CONNECTION IS STARTING TO FRAY,
BUT WILL REMAIN ONGOING AT THE START OF THE FORECAST TAF PERIOD.
BUT WE STILL HAVE INSTABILITY FORECAST ALOFT INTO THIS EVENING AND
BELIEVE THIS NECESSITATES THE FORECAST OF SHOWERS. RAINFALL
INTENSITY EVEN IF BRIEFER SHOULD BRING THE TERMINALS DOWN TO IFR
CONDITIONS IN VSBY AND POSSIBLY ALSO CIGS. WHILE THUNDER CAN
OCCUR, ITS ISOLATED AREAL COVERAGE IS TOO LOW TO INCLUDE IN ANY
SPECIFIC TAF SITE EXCITE FOR KMIV AT THE START AND WE HAVE OPTED
FOR CB(S) INSTEAD ELSEWHERE.

FOR TONIGHT, THE NE WIND FLOW AND LOW LEVEL MOISTURE FORECAST TO BE
TRAPPED BELOW A DEVELOPING INVERSION WILL NECESSITATE A LOW CIG
FORECAST BORDERING ON IFR LEVELS. FOG AS A RESTRICTION WE ARE NOT
GOING TO GO BELOW MVFR BECAUSE OF THE PRESENCE OF CLOUDS AND SOME
WIND. IT WOULD BE LOSE LOSE, IF WE LOSE THE CLOUDS AND WINDS, WE
WOULD GAIN THE FOG.

A BETTER DAY IS IN STORE FOR THE TERMINALS ON FRIDAY AS PREVAILING
CONDITIONS SHOULD GO TO MVFR BY THE MIDDLE OF THE MORNING AND VFR BY
THE AFTERNOON. THERE WILL BE SOME SCATTERED SHOWERS, MAYBE EVEN
ISOLATED THUNDERSTORMS AROUND, BUT THEIR EXPECTED COVERAGE AT THIS
FORECAST JUNCTURE IS TOO LOW TO INCLUDE.

WINDS OVERALL SHOULD SLOWLY VEER FROM THE NORTHEAST TO THE
NORTHWEST. SOME GUSTINESS TO AROUND 20KTS IS POSSIBLE THE REST OF
TODAY, BUT SHOULD GENERALLY BE LESS THAN 10 KTS TONIGHT AND LESS
THAN 15 KTS ON FRIDAY.

OUTLOOK...
THINGS SHOULD IMPROVE TO VFR ON FRIDAY. EXPECT MORE SCT PRECIP
THAN WIDESPREAD. OF COURSE ANY SHWRS OR TSTMS COULD REDUCE
CIGS/VSBYS ONCE AGAIN, BUT OTHERWISE VFR SHOULD BE THE RULE. ON
SATURDAY AND SUNDAY , A SIMILAR SITUATION IS IN STORE. MAINLY VFR,
WITH SOME SCT SHWRS/TSTMS, MAINLY IN THE AFTN AND EVE WHICH COULD
REDUCE CIGS/VSBYS. VFR SHOULD CONTINUE ON MONDAY AND TUESDAY. THEN
A CDFNT WILL APPROACH TUESDAY NIGHT AND WEDNESDAY WHICH COULD
BRING A RENEWED CHANCE OF REDUCED CIGS/VSBYS ONCE AGAIN.

&&

.MARINE...
THE SMALL CRAFT ADVISORY IS MAINTAINED. IT MAINLY IS FOR SEAS OVER
THE ATLANTIC AND LOWER BAY THANKS TO SWELLS FROM KATIA. WE CAN'T
RULE OUT SOME ADVISORY GUSTS, SO WE HAVEN'T CHANGED THE HEADLINE.
KATIA WILL BE LIFTING AWAY FROM US WELL EAST OF THE WATERS BY THE
END OF THE ADVISORY LATE FRIDAY AFTERNOON, BUT SWELLS MAY WELL
LINGER ENOUGH TO ULTIMATELY REQUIRE AN EXTENSION OVER THE ATLANTIC
WATERS. OUR GUESS IS THAT SWELLS WILL DIE FAIRLY CLOSE TO THE MOUTH
OF THE BAY, AND THAT THE PRESENT EXPIRATION TIME THERE MIGHT BE
GOOD.

OUTLOOK...
HURRICANE KATIA WILL PASS SEVERAL HUNDRED MILES OFF THE COAST ON
FRIDAY AND SEAS WILL START OFF HIGH OVER THE AREA WATERS. HOWEVER,
ONCE KATIA MOVES BY THEY WILL DROP OFF RATHER QUICKLY INTO THE
WEEKEND. THE PERSISTENT TO NE FLOW WILL BECOME MORE WLY THEN SWLY
ON FRIDAY AND SATURDAY BEFORE RETURNING TO A MORE ELY FLOW ON
SUNDAY.

&&

.HYDROLOGY...
WE EXTENDED THE FLOOD WATCH THROUGH THE EVENING.

NUMEROUS LOCATIONS OVER THE WATCH AREA HAVE RECEIVED OVER AN INCH
OF RAIN SO FAR, AND SEVERAL LOCATIONS HAVE RECEIVED OVER FOUR
INCHES OVERNIGHT. MEANWHILE, TRAINING WAS OCCURRING OVER MUCH OF
NEW JERSEY EARLY THIS MORNING (MAINLY IN THE WATCH AREA). GIVEN
THE CONCERNS WE MENTIONED IN THE NEAR TERM PORTION OF THE
DISCUSSION, WE MAINTAIN THE FLOOD WATCH. RIVER AND FLASH FLOOD
WARNINGS WERE ONGOING EARLY THIS MORNING.

&&

.TIDES/COASTAL FLOODING...
FOR THE SUBSEQUENT (HIGHER) HIGH TIDE THAT OCCURS TONIGHT, THE
INDICATION IS THAT ANOTHER ROUND OF MODERATE FLOODING IS LIKELY UP
THE DELAWARE RIVER WITH MINOR FLOODING EXPECTED ALONG THE BAY
(ESPECIALLY THE UPPER BAY). WE ARE GOING TO ISSUE AN ADVISORY FOR
THE APPROPRIATE PART OF THE BAY FOR THAT HIGH TIDE, AND ARE NOW
ISSUING A WARNING FOR THE TIDAL DELAWARE RIVER.

&&

.RIP CURRENTS...
WITH SEAS OF AROUND 10 FEET IN LONG PERIOD SWELLS, DANGEROUS RIP
CURRENTS ARE EXPECTED THROUGH FRIDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ054-055-060>062-
     067>071.
     COASTAL FLOOD WARNING FROM 10 PM THIS EVENING TO 3 AM EDT
     FRIDAY FOR PAZ070-071.
NJ...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NJZ001-007>010-012-
     013-015>019.
     COASTAL FLOOD ADVISORY FROM 7 PM TO 10 PM EDT THIS EVENING FOR
     NJZ016-021.
     HIGH RIP CURRENT RISK THROUGH FRIDAY AFTERNOON FOR NJZ014-024>026.
     COASTAL FLOOD WARNING FROM 10 PM THIS EVENING TO 3 AM EDT
     FRIDAY FOR NJZ017>019.
DE...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR DEZ001.
     COASTAL FLOOD ADVISORY FROM 7 PM TO 10 PM EDT THIS EVENING FOR
     DEZ001-002.
     HIGH RIP CURRENT RISK THROUGH FRIDAY AFTERNOON FOR DEZ004.
MD...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ008.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ431.

&&

SYNOPSIS...NIERENBERG
NEAR TERM...DELISI/GIGI
SHORT TERM...DELISI
LONG TERM...NIERENBERG
AVIATION...DELISI/GIGI/NIERENBERG
MARINE...DELISI/NIERENBERG
HYDROLOGY...
TIDES/COASTAL FLOODING...
RIP CURRENTS...
Hazardous weather outlook, Sep 8, 1:18 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
118 PM EDT THU SEP 8 2011

MDZ008-NJZ001-007>010-012-013-015-PAZ054-055-060>062-067>069-091730-
CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-
118 PM EDT THU SEP 8 2011

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ003-MDZ012-015-019-020-NJZ020-022-023-027-091730-
INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-OCEAN-ATLANTIC-
CAPE MAY-SOUTHEASTERN BURLINGTON-
118 PM EDT THU SEP 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...NORTHEAST
MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-NJZ021-091730-
KENT-CUMBERLAND-
118 PM EDT THU SEP 8 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE AND SOUTHERN
NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ017>019-PAZ070-071-091730-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
118 PM EDT THU SEP 8 2011

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...COASTAL FLOOD WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 AM
EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ016-091730-
NEW CASTLE-SALEM-
118 PM EDT THU SEP 8 2011

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-091730-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
118 PM EDT THU SEP 8 2011

...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-091730-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
118 PM EDT THU SEP 8 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-091730-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
118 PM EDT THU SEP 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-091730-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
118 PM EDT THU SEP 8 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 8, 9:56 AM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
956 AM EDT THU SEP 8 2011

DEZ002-003-081500-
INLAND SUSSEX DE-KENT DE-
956 AM EDT THU SEP 8 2011

...A STRONG THUNDERSTORM WILL AFFECT KENT AND SUSSEX COUNTIES...

AT 950 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF GEORGETOWN...MOVING NORTH
AT 25 MPH. THE THUNDERSTORM WILL BE NEAR HOUSTON...HARRINGTON AROUND
1000 AM...MAGNOLIA...FREDERICA AROUND 1015 AM...DOVER BASE HOUSING...
LITTLE CREEK AROUND 1030 AM...LEIPSIC...DOVER SPEEDWAY AROUND 1045 AM
AND SMYRNA AROUND 1100 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3880 7563 3931 7561 3931 7559 3933 7557
      3931 7543 3924 7538 3920 7538 3916 7540
      3907 7539 3903 7533 3901 7531 3877 7543

TFG
Special weather statement, Sep 8, 1:15 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
115 PM EDT THU SEP 8 2011

NJZ021-081815-
CUMBERLAND NJ-
115 PM EDT THU SEP 8 2011

...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND COUNTY...

AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF MILLVILLE...MOVING NORTH AT
10 MPH. THE THUNDERSTORM WILL BE NEAR DIVIDING CREEK AROUND 125 PM...
NEWPORT AROUND 135 PM...CEDARVILLE...LAUREL LAKE AROUND 145 PM...
FAIRTON AROUND 200 PM AND MILLVILLE AROUND 205 PM.

LOCAL WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3919 7518 3920 7519 3923 7518 3926 7524
      3929 7527 3928 7530 3930 7533 3949 7532
      3943 7498 3920 7506 3920 7510 3918 7511

FORECASTER: GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 1:29 AM EDTAreal Flood AdvisoryPHIKent, Sussex4 hr
Sep 8, 3:26 AM EDTFlash Flood WarningPHIKent, Sussex5 hr
Sep 8, 3:41 AM EDTRiver Flood WarningPHINew Castle14 hr
Sep 8, 5:30 AM EDTCoastal Flood AdvisoryPHIKent, New Castle17 hr
Sep 8, 9:23 AM EDTAreal Flood AdvisoryPHIKent, New Castle, Sussex4 hr
Sep 8, 9:56 AM EDTSpecial Weather StatementPHIKent64 min
Sep 8, 3:53 PM EDTFlash Flood WarningPHIKent, Sussex4 hr
Sep 8, 7:41 PM EDTAreal Flood WarningPHIKent, Sussex14 hr
Sep 8, 4:27 PM EDTSpecial Weather StatementPHICaroline63 min

Nearby

Areal Flood Advisories in Maryland, 2011Areal Flood Advisories in Delaware, 2011Every areal flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.